Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 130, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2009, 4:48 PM EDT for Jennings County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 4:48 PM EDT (20:48 UTC)
- Expired
- Aug 10, 2009, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 102048
SVRIND
INC079-102115-
/O.NEW.KIND.SV.W.0130.090810T2048Z-090810T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 515 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VERNON...OR 13 MILES EAST
OF SEYMOUR...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUTLERVILLE AROUND 500 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3900 8581 3912 8562 3904 8545 3893 8545
3891 8548 3891 8554 3889 8555 3888 8558
3886 8558 3885 8561 3884 8562 3883 8563
TIME...MOT...LOC 2048Z 282DEG 24KT 3896 8562
$$
CP2 follow-up statements
000
WWUS53 KIND 102101
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT MON AUG 10 2009
INC079-102115-
/O.CON.KIND.SV.W.0130.000000T0000Z-090810T2115Z/
JENNINGS-
501 PM EDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENNINGS COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERNON...OR 20 MILES
EAST OF SEYMOUR...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN JENNINGS COUNTY AROUND 510 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING AND HEAVY
RAINFALL IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3900 8581 3912 8562 3904 8545 3893 8545
3891 8548 3891 8554 3889 8555 3888 8558
3886 8558 3885 8561 3884 8562 3883 8563
TIME...MOT...LOC 2100Z 282DEG 24KT 3894 8552
$$
CP000
WWUS53 KIND 102113
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT MON AUG 10 2009
INC079-102123-
/O.EXP.KIND.SV.W.0130.000000T0000Z-090810T2115Z/
JENNINGS-
513 PM EDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR JENNINGS COUNTY WILL EXPIRE AT
515 PM EDT...
LAT...LON 3900 8581 3912 8562 3904 8545 3893 8545
3891 8548 3891 8554 3889 8555 3888 8558
3886 8558 3885 8561 3884 8562 3883 8563
TIME...MOT...LOC 2113Z 282DEG 24KT 3892 8541
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:15 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 1:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EDT MON AUG 10 2009 .AVIATION...DISCUSSION FOR THE 18Z TAFS MOSTLY VFR CONDITIONS EXCEPT IN THUNDERSTORMS AND FOR A PERIOD OF MVFR FOG/HAZE NEAR SUNRISE TUESDAY. EVEN THOUGH NO THUNDERSTORMS WERE THREATENING TAFS AT TAF RELEASE TIME...I EXPECT DEVELOPMENT IN A FEW HOURS ACROSS THE AREAS AND ESPECIALLY FROM KIND AND KBMG EASTWARD. SATELLITE ALREADY SHOWING AREAS OF ENHANCED CU...SO WILL MENTION CB IN TAFS AT START AND VCTS KIND AND KBMG BY 20Z. MODELS KEEP MAIN ACTIVITY JUST TO OUR SE TONIGHT. HOWEVER A WEAK COLD FRONT WILL MOVE TO KLAF BY 07Z AND KIND AND KHUF BY 12Z. MODELS DO AGREE IF ANYTHING WILL DEVELOP ALONG FRONT AND AM INCLINED TO LEAVE IT OUT FOR NOW. VFR ALL TAF SITES AFTER 14Z TUESDAY. && .FORECAST DISCUSSION... FORECAST FOCUS REMAINS TO BE RAINFALL CHANCES THROUGH TOMORROW AND MID WEEK TEMPERATURES. LATEST VISIBLE SATELLITE IMAGERY SHOWS SCT -TSRA OVER THE E CENTRAL AND S CENTRAL PARTS OF INDIANA...AND A FEW -TSRA CLUSTERS MOVG EWD ACRS NERN KS AND THE OZARKS OF MO. MUCH OF THE INDIANA ACTIVITY IS S OF I-70...WITH THE NEWEST DEVELOPMENT S OF A KIND - KHUF LINE. AIR MASS IS MODERATELY UNSTABLE WITH RUC ESTIMATED MLCAPE RANGING FROM 1500 J/KG TO NEAR 3500 J/KG SE OF A LINE FROM KFWA - KHUF...AND LIFTED INDICES BETWEEN -4 AND -8 WITHIN THE SAME AREA. THUS...IT LOOKS LIKE MUCH OF THE CONVECTIVE INITIATION WILL BE S OF I-70...BUT WOULD NOT RULE OUT SCATTERED -TSRA ACROSS MUCH OF THE REGION WITH THE LESSER PROBABILITY POSSIBLY BEING IN THE NW SECTION OF THE CWA. MORNING PWS WERE AROUND 1.75 INCHES...SO WOULD ANTICIPATE THAT THE MAIN THREAT WITH THE -TSRA ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS AS LATEST RUC SOUNDINGS SHOW A VERY DRY LAYER BETWEEN 700MB AND 450MB. MODELS LOOK IN PRETTY GOOD AGREEMENT THIS MORNING SO WENT WITH A MODEL BLEND. GFS LOOKED GOOD INITIALLY CATCHING THE PRECIPITATION OVER ERN KS INTO MO AND DID BETTER THAN THE NAM IN THIS REGARD. THUS..BLENDING LEANED A BIT ON THE GFS SIDE. TEMPERATURES LOOKED REASONABLE IN EACH OF THE MODELS. LOOKS LIKE WEAK COLD FRONT IS EXPECTED TO SLIP THROUGH THE FORECAST AREA TUESDAY MORNING...AND WOULD EXPECT PRECIP CHANCES TO DECREASE ONCE THE 850MB FRONT MOVES THROUGH BY 12/00Z. HIGH PRESSURE WILL SETTLE OVER THE LOWER GREAT LAKES AND OHIO VALLEY WEDNESDAY INTO EARLY FRIDAY. IN THE EXTENDED PERIOD...FRIDAY THROUGH MONDAY...BOTH THE GFS AND THE ECMWF BRING A TROPICAL FEATURE FROM THE GULF OF MEXICO THROUGH SERN MS NWD INTO THE MIDDLE TN VALLEY. HAVE HELD THINGS DRY FOR THE TIME BEING WITH TEMPERATURES FLIRTING ONCE AGAIN AROUND 90 FOR THE WEEKEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...DM
Hazardous weather outlook, Aug 10, 4:48 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 448 AM EDT MON AUG 10 2009 INZ021-028>031-035>042-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 448 AM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE MAINLY THIS AFTERNOON AND EVENING. DAMAGING WINDS AND HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-051>057-060>065-072-111000- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 448 AM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE SOUTHERN HALF OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE MAINLY THIS AFTERNOON AND EVENING. DAMAGING WINDS AND HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067>071-111000- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 448 AM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS. FLOODING WILL DEVELOP ALONG PORTIONS OF THE WHITE RIVER. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE MAINLY THIS AFTERNOON AND EVENING. DAMAGING WINDS AND HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. FOR MORE INFORMATION SEE THE LATEST HYDROLOGIC STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 10, 4:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 PM EDT MON AUG 10 2009 INZ072-102115- JENNINGS- 438 PM EDT MON AUG 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR JENNINGS COUNTY UNTIL 515 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR HAYDEN...OR 9 MILES EAST OF SEYMOUR. THIS STORM NEARLY STATIONARY. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * OTHER LOCATIONS IN THE ADVISORY AREA INCLUDE BUT ARE NOT LIMITED TO SCIPIO...COUNTRY SQUIRE LAKES...BUTLERVILLE AND NORTH VERNON THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. CP
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.